MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-05-04-L
Medical Device Problem Codes Migration or Expulsion of Device (1395); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, a 5 mm x 4 mm amplatzer piccolo occluder was chosen for implant using a amplatzer torqvue lp delivery system.During procedure, the physician was unable to detach the device from the delivery cable and attempted to lock the set screw on the vise down to the cable but the cable was unable to connect the vise, it just spin.The physician was able to successfully release the device using a hemostat but the device moved a bit on the release but in the end was fine.There was no complaint on hemodynamics was reported but patient required more anesthesia time and time out of incubator.The patient was reported healing in (neonatal intensive care unit) nicu in standard fashion.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
It was reported that there was a separation problem of device from the delivery cable during procedure.Also reported that the device was successfully released using a hemostat but the device moved a bit upon release.A more comprehensive assessment to rule out any device-related causes, could not be performed as the device was not returned for analysis.The cause of separation problem could not be conclusively determined.Based on the information received, the cause of reported device migration is possibly related to operational difficulty due to separation problem.The patient was reported healing in neonatal intensive care unit.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of separation problem of device from the delivery cable and difficulty connecting the vise onto delivery cable was reported.Also reported that the device was successfully released using a hemostat but the device moved a bit upon release.A more comprehensive assessment to rule out any device-related causes, could not be performed as the device was not returned for analysis.The cause of separation problem could not be conclusively determined.Based on the information received, the cause of reported device migration is possibly related to operational difficulty due to separation problem.The patient was reported healing in neonatal intensive care unit.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21120612
Report Number2135147-2025-00240
Device Sequence Number21003336
Product Code MAE
UDI-Device Identifier05415067031044
UDI-Public(01)05415067031044(17)290131(10)10231779
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-PDAP-05-04-L
Device Catalogue Number9-PDAP-05-04-L
Device Lot Number10231779
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer03/06/2025
06/25/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date03/17/2025
07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.
Patient SexUnknown